Alert archive / Kansas / Winter Storm Warnings in 2008

Winter Storm Warning 4, NWS Wichita, KS

February 21, 20089 counties in Kansas

NWS Wichita, KS issued this winter storm warning at Feb 21, 2008, 7:12 AM CST for 9 counties in Kansas. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2008, 7:12 AM CST (13:12 UTC)
Expired
Feb 21, 2008, 3:44 PM CST
In force
9 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 7:18 AM CSTSLEET 1Howard, KSONE INCE ICE ACCUMULATION OF SLEET AND ICE PELLETS.
Feb 21, 7:44 AM CSTSLEET 0Iola, KSGROUND IS COVERED IN SLEET AND FREEZING RAIN MIXTURE.
Feb 21, 8:12 AM CSTICE STORM 0N Dennis, KSONE HALF INCH ICE ACCUMULATIONS. MOSTLY FREEZING RAIN WITH SOME SLEET MIXED IN.
Feb 21, 8:24 AM CSTSLEET 0Caney, KSFREEZING RAIN AND SLEET WITH 0.10 INCH ICE ACCUMULATION.
Feb 21, 11:46 AM CSTICE STORM 0Oswego, KSKANSAS DEPARTMENT OF TRANSPORTATION REPORTED TWO AND A HALF TO 3 INCHES OF ICE AND SLEET ACCUMULATION ACROSS MUCH OF THE COUNTY.
Feb 21, 2:49 PM CSTSLEET 0.56 Se Neodesha, KSONE HALF INCH OF SLEET ACCUMULATION. FREEZING RAIN OCCURRED TOWARD THE END OF THE EVENT RESULTING IN 1/8 OF AN INCH OF ICE ACCUMULATION ON TOP OF THE SLEET. SLICK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 211312
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
712 AM CST THU FEB 21 2008

KSZ070>072-094>096-098>100-212115-
/O.NEW.KICT.WS.W.0004.080221T1312Z-080221T1800Z/
/O.EXT.KICT.WW.Y.0009.080221T1800Z-080222T0600Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
712 AM CST THU FEB 21 2008

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY NOW IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER
WEATHER ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

AREAS OF MODERATE TO HEAVY SLEET...FREEZING RAIN AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST KANSAS THIS MORNING.
SLEET ACCUMULATIONS WILL APPROACH 2 INCHES...AND ISOLATED 3 INCH
AMOUNTS WILL BE POSSIBLE. ICE ACCUMULATIONS WILL APPROACH 
ONE-QUARTER INCH. PRECIPITATION SHOULD DECREASE IN COVERAGE AND
INTENSITY BY LATE MORNING...WITH MORE PATCHY AREAS OF FREEZING
DRIZZLE...FREEZING RAIN AND SLEET EXPECTED THROUGH THE AFTERNOON
AND EVENING HOURS. ADDITIONAL LIGHT SLEET AND ICE ACCUMULATIONS
WILL BE POSSIBLE. LIGHT SNOW MAY ALSO MIX IN THIS EVENING...BUT
LITTLE IF ANY SNOW ACCUMULATION IS ANTICIPATED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ052-053-067>069-082-083-091>093-212115-
/O.CON.KICT.WW.Y.0009.000000T0000Z-080222T0600Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
712 AM CST THU FEB 21 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

PATCHY AREAS OF SLEET...FREEZING RAIN AND FREEZING DRIZZLE WILL BE
POSSIBLE THROUGHOUT THE DAY ACROSS THE ADVISORY AREA. THE HEAVIEST
ACTIVITY SHOULD EXIT TO THE EAST BY LATE THIS MORNING. ADDITIONAL
LIGHT SLEET AND ICE ACCUMULATIONS WILL BE POSSIBLE THE REST OF
THE DAY.

THE WINTRY MIX WILL EVENTUALLY CHANGE OVER TO LIGHT SNOW BY THIS
EVENING...WITH AN INCH OR SO OF SNOW ACCUMULATION POSSIBLE BY
LATE THIS EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

ADK
2 follow-up statements
000 
WWUS43 KICT 211652
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1052 AM CST THU FEB 21 2008

KSZ070>072-094>096-098>100-220100-
/O.UPG.KICT.WW.Y.0009.080221T1800Z-080222T0600Z/
/O.EXT.KICT.WS.W.0004.000000T0000Z-080222T0600Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1052 AM CST THU FEB 21 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

WIDESPREAD FREEZING RAIN...SLEET AND THUNDERSTORMS WILL MOVE
NORTHEAST OUT OF THE AREA BY EARLY AFTERNOON. HOWEVER...AREAS OF
LIGHT FREEZING DRIZZLE AND SLEET ARE STILL LIKELY THROUGH THE
AFTERNOON HOURS WHICH WILL KEEP VERY HAZARDOUS TRAVEL CONDITIONS IN
PLACE. FOR TONIGHT...A MIX OF SLEET AND SNOW IS EXPECTED WITH UP
TO ONE INCH OF ADDITIONAL ACCUMULATION. 

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ052-053-067>069-082-083-091>093-220100-
/O.CON.KICT.WW.Y.0009.000000T0000Z-080222T0600Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
1052 AM CST THU FEB 21 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

A MIX OF LIGHT FREEZING DRIZZLE AND POSSIBLY SLEET WILL CONTINUE
THIS AFTERNOON ACROSS THE ADVISORY AREA. AS COLDER AIR FILTERS
INTO THE AREA TONIGHT...PRECIPITATION IS EXPECTED TO CHANGE TO
LIGHT SNOW. UP TO ONE INCH OF ACCUMULATION IS LIKELY BY FRIDAY
MORNING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

JMC
000 
WWUS43 KICT 212144
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CST THU FEB 21 2008


KSZ070>072-094>096-098>100-212245-
/O.CAN.KICT.WS.W.0004.000000T0000Z-080222T0600Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
344 PM CST THU FEB 21 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
STORM WARNING. 

EVEN THOUGH SOME LIGHT SNOW OR LIGHT FREEZING DRIZZLE WILL BE POSSIBLE
OVERNIGHT...ACCUMULATIONS WILL REMAIN ON THE LIGHT SIDE. THEREFORE
THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

KSZ052-053-067>069-082-083-091>093-212245-
/O.CAN.KICT.WW.Y.0009.000000T0000Z-080222T0600Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
344 PM CST THU FEB 21 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

EVEN THOUGH SOME LIGHT SNOW WILL BE POSSIBLE
OVERNIGHT...ACCUMULATIONS WILL REMAIN ON THE LIGHT SIDE. THEREFORE
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

LAWSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 5:36 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 21, 5:36 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CST THU FEB 21 2008

.AVIATION...
12Z TAFS...ICT/SLN/HUT/CNU/RSL...A BAND OF MODERATE TO HEAVY
SLEET...SMALL HAIL...FREEZING RAIN ALONG WITH EMBEDDED
THUNDERSTORMS WILL MOVE EAST TO NORTHEAST ACROSS SOUTH-CENTRAL AND
SOUTHEAST KANSAS THIS MORNING. THIS IS IN RESPONSE TO STRONG
ISENTROPIC ASCENT AND MOISTURE TRANSPORT PER 30KT LOW-LEVEL
JET...IN CONCERT WITH SHORTWAVE ENERGY PROGRESSING ACROSS THE
CENTRAL/SOUTHERN PLAINS. ONCE THIS BAND OF MIXED PRECIPITATION
PASSES...THINKING AREAS OF FREEZING DRIZZLE WILL BE
POSSIBLE...ESPECIALLY ACROSS SOUTHEAST KANSAS...AS LOW-LEVELS
REMAIN FAIRLY SATURATED AND LOW-LEVEL LIFT PERSISTS. FOR
TONIGHT...A BAND OF SNOW SHOULD MOVE WEST TO EAST ACROSS CENTRAL
KANSAS...AS THE PARENT MID/UPPER LOW (CURRENTLY OVER AZ/NM) PASSES
OVER KANSAS. THINKING 1-3 INCHES WILL BE POSSIBLE. ONLY WENT 3-5
MILES VISIBILITY IN -SN FOR NOW...BUT FORESEE LATER SHIFTS
BRINGING THE VISIBILITIES DOWN...ESPECIALLY FOR CENTRAL KS
TERMINALS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 330 AM CST THU FEB 21 2008/

DISCUSSION...

MAIN CONCERN WILL CONTINUE TO BE ONGOING WINTER MIX TODAY INTO
TONIGHT.

TODAY-TONIGHT:
CURRENT ADVISORY LOOKS TO BE ON TRACK AS PERIODS OF FREEZING DRIZZLE
AND SLEET CONTINUE TO MOVE ACROSS THE REGION. MAIN AREA OF 850H
THETA-E ADVECTION AND MOISTURE ADVECTION IS STILL TO THE SOUTH OF
THE AREA ACROSS CEN OK...WHERE SOME SHOWERS EVEN LOOK A LITTLE
CONVECTIVE.  CURRENT MODEL TRENDS SUGGEST THAT SOME OF THIS HEAVIER
PRECIP WILL MOVE INTO SOUTHERN KS AFTER 12Z. SHORT RANGE FORECAST
SOUNDINGS SHOW THIS WARM LAYER MOVING NORTH OVER THE TOP OF THE
SHALLOW COLD AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. DEPTH OF
THE WARM LAYER SUGGESTS THAT FREEZING DRIZZLE WILL CHANGEOVER TO
MORE OF A MIX OF FREEZING RAIN/SLEET AS THE MORNING PROGRESSES.
MODELS ALSO SUGGEST SOME ELEVATED INSTABILITY...SO WILL ADD SOME
ISOLATED THUNDER TO THE MENTION OF FREEZING RAIN AND SLEET.  THIS
CONVECTION COULD MAKE THE MORNING COMMUTE RATHER TREACHEROUS....AS
ANY FREEZING RAIN/SLEET WILL FREEZE ON CONTACT MAKING THE ROADS
SLICK.

AFTER THIS INITIAL ROUND OF A WINTER MIX...COULD SEE PRECIP BECOME
MORE OF A FREEZING DRIZZLE AGAIN THIS AFTERNOON...UNTIL ANOTHER WEAK
IMPULSE MOVES OVER THE AREA AS REGION GETS UNDER SOME INFLUENCE OF
SOME 700-500H FRONTOGENESIS.  THIS IMPULSE WILL COOL THE COLUMN
ENOUGH TO CHANGE MOST OF THE PRECIP OVER TO LIGHT SNOW BY THIS
EVENING. SOME CONCERN ABOUT NAM/WORKSTATION WRF SHOWING THIS BAND OF
FRONTOGENESIS OVER CEN KS FROM GBD TO SLN WHICH COULD LEAD TO A
QUICK BURST OF ONE TO TWO INCHES OF SNOW ACCUMULATION. ENTERTAINED
THE IDEA OF EXPANDING ADVISORY FURTHER NORTH TO COVER THIS
THREAT...BUT GFS SHOWS THIS AREA OF LIFT FURTHER SOUTH IN CURRENT
ADVISORY AREA. SO WITH UNCERTAINTY...WILL LET DAY SHIFT LOOK AT
THINGS FIRST.  TIMING OF THE CURRENT ADVISORY LOOKS OKAY AS MOST OF
SOUTHERN KS WILL BE WINDING DOWN BY 06Z/FRI.

FRI:
WILL CONTINUE WITH SOME LIGHT SNOW FOR EASTERN SECTIONS EARLY IN THE
DAY FRI.  BUT AS THE DAY PROGRESSES EXPECT MOST OF THE PRECIP TO END
FROM WEST TO EAST AS MAIN SYSTEM MOVES TO THE EAST OF THE AREA.
COULD SEE TEMPS RECOVER SOME BY THE AFTERNOON...AS SUNSHINE RETURNS
TO THE AREA.

SAT:
FLOW CONTINUES TO BE PROGRESSIVE FOR THE START OF THE WEEKEND AS
ANOTHER WEAK IMPULSE MOVES ACROSS THE ROCKIES INTO KS FOR SAT. WARM
ADVECTION OUT AHEAD OF THIS SYSTEM COULD LEAD TO A QUICK SHOT OF
RAIN OR SNOW DURING THE DAY ON SAT. FORECAST SOUNDINGS SUGGEST THAT
MOST OF THE PRECIP WILL FALL AS RAIN AS WARM ADVECTION RAISES TEMPS
ABOVE FREEZING...BUT COULD SEE A MIX OF RAIN/SNOW IN THE MORNING
HOURS. SO WILL KEEP THIS MENTION.

SUN-MON:
WILL NOT MAKE ANY CHANGES TO THIS TIME FRAME...AS WEAK RIDGE MOVES
OVER THE AREA ON SUN.  GENERAL WARMING TREND DOES CONTINUE FOR THIS
TIME FRAME AS YET ANOTHER SYSTEM MOVES ACROSS THE REGION FOR MON.

KETCHAM

AVIATION...
06Z TAF UPDATE...MVFR CEILINGS AND AREAS OF LIGHT FREEZING DRIZZLE
WILL CONTINUE TO AFFECT SOUTHERN KANSAS TAF SITES UNTIL DAYBREAK.
PRECIP SHOULD BECOME MORE PRONOUNCED WITH SLEET OR FREEZING
BREAKING OUT DURING THE MORNING HOURS. OTHERWISE...CENTRAL KANSAS
TAF SITES WILL REMAIN IN THE MVFR CATEGORY UNTIL DARK THEN LIGHT
SNOW COULD DEVELOP OVER RSL/SLN AFTER 01Z.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    26  23  36  23 /  80  50  20  10
HUTCHINSON      26  21  36  21 /  60  60  20  10
NEWTON          26  22  36  20 /  70  50  20  10
ELDORADO        27  22  35  20 /  80  60  30  10
WINFIELD-KWLD   28  24  36  25 /  90  70  30  10
RUSSELL         26  18  38  20 /  40  60  10  10
GREAT BEND      26  18  38  21 /  50  60  10  10
SALINA          26  18  36  21 /  60  70  20  10
MCPHERSON       25  21  36  20 /  60  70  20  10
COFFEYVILLE     27  24  34  22 / 100  70  30  10
CHANUTE         27  22  32  19 / 100  70  30  10
IOLA            27  22  32  17 / 100  70  30  10
PARSONS-KPPF    27  23  33  20 / 100  70  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ052-
053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Feb 21, 5:15 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
515 AM CST THU FEB 21 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-221200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
515 AM CST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

FREEZING DRIZZLE WILL GIVE WAY TO HEAVIER PRECIPITATION THIS
MORNING. THIS HEAVIER PRECIPITATION IS EXPECTED TO BE A MIXTURE OF
FREEZING RAIN AND SLEET AS SOME ISOLATED THUNDERSTORMS MOVE ACROSS
THE AREA. SEE THE LATEST WINTER WEATHER ADVISORY FOR MORE DETAILS.

MOST OF THE MIXED PRECIPITATION WILL CHANGE OVER TO LIGHT SNOW THIS
EVENING. THIS SNOWFALL MAY LEAD TO SOME AREAS RECEIVING ONE TO TWO
INCHES OF ACCUMULATION BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER CHANCE OF LIGHT SNOW IS ALSO POSSIBLE ON FRIDAY AND AGAIN
SATURDAY.  CURRENT INDICATIONS SUGGEST THAT ACCUMULATIONS WILL BE
LITTLE IF ANY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Local storm report, Feb 21, 5:13 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
513 AM CST THU FEB 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     SLEET            WEST WICHITA            37.69N 97.46W
02/21/2008  E0.10 INCH       SEDGWICK           KS   OFFICIAL NWS OBS

            SLEET WITH THUNDERSTORM. SLEET COVERING THE GROUND.

&&

BDK
Special weather statement, Feb 21, 5:40 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 AM CST THU FEB 21 2008

KSZ069>071-083-092>096-098>100-211245-
BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-LABETTE-MONTGOMERY-NEOSHO-
SEDGWICK-SUMNER-WILSON-WOODSON-
540 AM CST THU FEB 21 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHAUTAUQUA...COWLEY...ELK...GREENWOOD...
LABETTE...MONTGOMERY...NEOSHO...SEDGWICK...SUMNER...WILSON AND
WOODSON COUNTIES...

AT 536 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROAD AREA OF MODERATE TO HEAVY SLEET...SMALL HAIL...FREEZING RAIN
AND EMBEDDED THUNDERSTORMS...ALL MOVING NORTHEAST AT 35 TO 40 MPH. A
QUICK ONE-HALF INCH TO ONE INCH OF SLEET AND HAIL ACCUMULATION WILL
BE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION. SLEET AND HAIL
ACCUMULATIONS MAY IN FACT APPROACH TWO INCHES FOR ISOLATED LOCATIONS
ALONG THE OKLAHOMA BORDER.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT. USE CAUTION IF YOU MUST
TRAVEL AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

KLEINSASSER
Local storm report, Feb 21, 5:47 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 AM CST THU FEB 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     SLEET            WELLINGTON              37.27N 97.40W
02/21/2008  E1.00 INCH       SUMNER             KS   LAW ENFORCEMENT

            SLEET COVERED THE GROUND.

0544 AM     SLEET            WINFIELD                37.27N 96.97W
02/21/2008  E1.00 INCH       COWLEY             KS   LAW ENFORCEMENT

            SLEET COVERED THE GROUND. ROADS VERY SLICK.

&&

BDK
Special weather statement, Feb 21, 6:15 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 AM CST THU FEB 21 2008

KSZ069>072-092>096-098>100-211315-
ALLEN-BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-LABETTE-MONTGOMERY-
NEOSHO-SUMNER-WILSON-WOODSON-
615 AM CST THU FEB 21 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN...BUTLER...CHAUTAUQUA...COWLEY...ELK...
GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...SUMNER...WILSON AND
WOODSON COUNTIES...

AT 611 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROAD AREA OF MODERATE TO HEAVY SLEET...SMALL HAIL...FREEZING RAIN
AND EMBEDDED THUNDERSTORMS...ALL MOVING NORTHEAST AT 35 TO 40 MPH. A
QUICK ONE-HALF INCH TO ONE INCH OF SLEET AND HAIL ACCUMULATION WILL
BE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION. SLEET AND HAIL
ACCUMULATIONS MAY IN FACT APPROACH TWO INCHES FOR ISOLATED LOCATIONS
ALONG THE OKLAHOMA BORDER. EXPECT EXTREMELY SLIPPERY ROADS AND
SIDEWALKS THIS MORNING.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT. USE CAUTION IF YOU MUST
TRAVEL AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

KLEINSASSER
Local storm report, Feb 21, 6:41 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
641 AM CST THU FEB 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     SLEET            CANEY                   37.01N 95.93W
02/21/2008  E0.20 INCH       MONTGOMERY         KS   TRAINED SPOTTER

            THERE IS ALSO ONE-TENTH OF AN INCH OF ICE ACCUMULATION.
            SLEET MIXED WITH FREEZING RAIN IS CURRENTLY OCCURRING IN
            CANEY.

&&

ADK
Local storm report, Feb 21, 6:55 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
655 AM CST THU FEB 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     SLEET            CONWAY SPRINGS          37.39N 97.64W
02/21/2008  E1.00 INCH       SUMNER             KS   LAW ENFORCEMENT

            ESTIMATED ONE INCH ACCUMULATIONS

0630 AM     SLEET            EL DORADO               37.82N 96.86W
02/21/2008  E0.50 INCH       BUTLER             KS   LAW ENFORCEMENT

            ESTIMATED ONE HALF INCH SLEET AND ICE ACCUMULATIONS

0632 AM     SLEET            WINFIELD                37.27N 96.97W
02/21/2008  E3.00 INCH       COWLEY             KS   LAW ENFORCEMENT

            ESTIMATED THREE INCHES OF SLEET ACCUMULATION. MIXTURE OF
            PRECIPITATION WITH ICE PELLETS AND SOME FREEZING RAIN.

0635 AM     SLEET            EUREKA                  37.82N 96.29W
02/21/2008  U0.00 INCH       GREENWOOD          KS   LAW ENFORCEMENT

            STREETS COMPLETELY ICE AND SLEET COVERED.

0637 AM     SLEET            HOWARD                  37.47N 96.26W
02/21/2008  U0.00 INCH       ELK                KS   LAW ENFORCEMENT

            GROUND IS COVERED IN SLEET.

0638 AM     SLEET            SEDAN                   37.13N 96.18W
02/21/2008  E1.00 INCH       CHAUTAUQUA         KS   LAW ENFORCEMENT

            ONE INCH OF SLEET ACCUMULATIONS WITH SOME FREEZING RAIN
            OCCURING.

0638 AM     SLEET            YATES CENTER            37.87N 95.74W
02/21/2008  U0.00 INCH       WOODSON            KS   LAW ENFORCEMENT

            LIGHT SLEET ACCUMULATIONS.

0639 AM     SLEET            FREDONIA                37.53N 95.82W
02/21/2008  U0.00 INCH       WILSON             KS   LAW ENFORCEMENT

            SLEET AND FREEZING RAIN OCCURING.

0641 AM     SLEET            INDEPENDENCE            37.23N 95.71W
02/21/2008  E1.50 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

            1.5 INCHES OF SLEET, FREEZING RAIN AND ICE PELLET
            ACCUMULATION.

&&

JMB

Nearby

Winter Storm Warnings in Kansas, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.